Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 243, NWS Jackson, MS

June 18, 2007Jasper County, Smith County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 18, 2007, 2:47 PM CDT for Jasper County, Smith County, Mississippi. It was in force for 58 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2007, 2:47 PM CDT (19:47 UTC)
Expired
Jun 18, 2007, 3:45 PM CDT
In force
58 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Jasper County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 73 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 2:48 PM CDTTSTM WND DMGTaylorsville, MSTREES REPORTED DOWN AROUND THE CITY OF TAYLORVILLE AND MIZE.
Jun 18, 3:03 PM CDTTSTM WND DMGStringer, MSNUMEROUS TREES AND POWER LINES DOWN.
Jun 18, 3:06 PM CDTTSTM WND DMGSylvarena, MSTREES DOWN COUNTYWIDE. GREATEST CONCENTRATIONS REPORTED NEAR TOWN OF SYLVARENA.
Jun 18, 3:13 PM CDTTSTM WND DMGBay Springs, MSNUMEROUS TREES AND POWER LINES DOWN.
Jun 18, 3:23 PM CDTTSTM WND DMGLouin, MSNUMEROUS TREES AND POWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2007-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1069 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2007-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1069 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 181947
SVRJAN
MSC061-129-182045-
/O.NEW.KJAN.SV.W.0243.070618T1947Z-070618T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
247 PM CDT MON JUN 18 2007

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SMITH COUNTY IN CENTRAL MISSISSIPPI...
  JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF STRINGER...

* UNTIL 345 PM CDT

* AT 247 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR STRINGER...AND MOVING NORTH
  AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BAY SPRINGS BY 300 PM CDT...
  TURNERVILLE BY 310 PM CDT...
  9 MILES EAST OF PINEVILLE BY 320 PM CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3181 8945 3182 8916 3218 8898 3219 8948

$$

CME
2 follow-up statements
000 
WWUS54 KJAN 182006
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
306 PM CDT MON JUN 18 2007

MSC061-129-182045-
/O.CON.KJAN.SV.W.0243.000000T0000Z-070618T2045Z/
SMITH MS-JASPER MS-
306 PM CDT MON JUN 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR JASPER AND SMITH COUNTIES...

AT 306 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR BAY SPRINGS...OR ABOUT 7
MILES NORTH OF STRINGER...MOVING NORTH AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOUIN BY 315 PM CDT...
  9 MILES EAST OF PINEVILLE BY 320 PM CDT...
  MONTROSE BY 325 PM CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3188 8944 3189 8913 3218 8898 3219 8948

$$

CME
000 
WWUS54 KJAN 182029
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CDT MON JUN 18 2007

MSC129-182039-
/O.CAN.KJAN.SV.W.0243.000000T0000Z-070618T2045Z/
SMITH MS-
329 PM CDT MON JUN 18 2007

...THE SEVERE THUNDERSTORM WARNING FOR SMITH COUNTY IS CANCELLED...

LAT...LON 3201 8928 3205 8909 3221 8896 3222 8931

$$

MSC061-182045-
/O.CON.KJAN.SV.W.0243.000000T0000Z-070618T2045Z/
JASPER MS-
329 PM CDT MON JUN 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR JASPER COUNTY...

AT 329 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS 
OF 60 MPH.  THIS STORM WAS LOCATED NEAR MONTROSE...MOVING NORTH AT 
30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL JASPER COUNTY AT 340 PM CDT

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3201 8928 3205 8909 3221 8896 3222 8931

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 11:43 AM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jun 18, 11:43 AM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1143 AM CDT MON JUN 18 2007

.UPDATES...WILL DO A QUICK UPDATE TO INCREASE TEMPS IN THE
SOUTHWEST...WHERE THERE WERE A FEW BREAKS IN THE CLOUDS. TEMPS HAVE
ALREADY REACHED EXPECTED HIGHS IN A FEW SPOTS. WILL UPDATE HWO TO
EXPAND AREA...SOUNDINGS SUGGEST A CHANCE FOR STRONG STORMS AND MAYBE
A FEW MICROBURSTS FOR THE SOUTH/WEST SECTIONS OF CWA. OTHERWISE THE
FORECAST WAS OK.

&&

.AVIATION...
WILL MAINTAIN PREVAILING SHOWERS AND THUNDERSTORMS FOR JAN/MEI/HBG
FROM THE BEGINNING OF THE PERIOD ON. ACTIVITY HAS ALREADY DEVELOPED
AND WAS SLOWLY APPROACHING THOSE SITES. WILL MAINTAIN VCTS/SH FOR
THE OTHER LOCATIONS THROUGH AT LEAST 00Z...WILL LIKELY ADD SHRA ALSO.
THERE MAY BE A BREAK BY 6Z...WILL MAKE LAST MINUTE DECISION ON FOG.
NOT LOOKING FOR VISIBILITIES TO FALL BELOW 3SM IF AT ALL. WIDESPREAD
RAIN SEEMS TO DEVELOP BY 15Z...SO WILL CARRY SHRA WITH VCTS FROM 15Z
AND BEYOND AT ALL SITES.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       90  71  87  71 /  64  72  82  40
MERIDIAN      90  71  85  70 /  54  73  94  56
VICKSBURG     90  71  88  71 /  64  60  71  28
HATTIESBURG   90  72  86  72 /  74  67  78  46
NATCHEZ       88  72  86  71 /  69  44  74  33
GREENVILLE    90  72  88  70 /  64  53  64  13
GREENWOOD     89  72  87  71 /  61  54  74  21

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

07
Hazardous weather outlook, Jun 18, 2:14 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
214 PM CDT MON JUN 18 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
191915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
214 PM CDT MON JUN 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...ESPECIALLY
ALONG AND SOUTH OF A LINE FROM CLEVELAND TO JACKSON TO LAUREL.

DRY AIR ALOFT AND A STEADY FLOW OF MOISTURE IN THE LOWER LEVELS MAY
LEAD TO ISOLATED DOWN BURST WINDS FROM 35 TO 45 MPH. WIND GUSTS
GREATER THAN 30 MPH CAN BRING LIMBS AND SMALL TREES DOWN. FREQUENT
DANGEROUS LIGHTNING AND PERIODS OF HEAVY RAINFALL WILL BE LIKELY.
SMALL HAIL WILL ALSO BE POSSIBLE.

MORE STRONG THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY...AS A COLD
FRONT SWEEPS THROUGH THE MOIST AND UNSTABLE ATMOSPHERE. SMALL
HAIL...WIND GUSTS TO 50 MPH...HEAVY RAIN AND FREQUENT DANGEROUS
LIGHTNING WILL BE LIKELY.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY OF HAZARDOUS WEATHER IS LOW AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...SHOULD NOT BE NEEDED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Jun 18, 1:40 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
140 PM CDT MON JUN 18 2007

LAZ024-026-MSZ060>066-072>074-182045-
CATAHOULA-CONCORDIA-ADAMS-FRANKLIN-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...JONESVILLE...HARRISONBURG...VIDALIA...
FERRIDAY...WEST FERRIDAY...NATCHEZ...BUDE...ROXIE...MEADVILLE...
BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD...
COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...WEST HATTIESBURG...
LUMBERTON...PURVIS...HATTIESBURG
140 PM CDT MON JUN 18 2007

...A LINE OF THUNDERSTORMS WAS APPROACHING HIGHWAY 84...

A LINE OF SHOWERS AND THUNDERSTORMS WAS QUICKLY SPREADING NORTH
AROUND 25 MPH. WIND GUSTS FROM 30 TO 40 MPH CAN BE EXPECTED WITH
LINE. PERIODS OF HEAVY RAIN AND FREQUENT DANGEROUS ARE ALSO LIKELY.

WIND GUSTS GREATER THAN 30 MPH CAN BRING DOWN TREE LIMBS.
Local storm report, Jun 18, 1:44 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
144 PM CDT MON JUN 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     COLUMBIA                31.26N 89.83W
06/18/2007                   MARION             MS   EMERGENCY MNGR

            SEVERAL TREES DOWN IN COLUMBIA...ONE ON A HOUSE.

0135 PM     TSTM WND DMG     COLUMBIA                31.26N 89.83W
06/18/2007                   MARION             MS   EMERGENCY MNGR

            SEVERAL TREES DOWN IN COLUMBIA...ONE TREE ON A HOUSE AND
            ANOTHER ON A POWER LINE.

&&
Local storm report, Jun 18, 1:44 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
144 PM CDT MON JUN 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..
0135 PM     TSTM WND DMG     COLUMBIA                31.26N 89.83W
06/18/2007                   MARION             MS   EMERGENCY MNGR

            SEVERAL TREES DOWN IN COLUMBIA...ONE TREE ON A HOUSE AND
            ANOTHER ON A POWER LINE.

&&
Special weather statement, Jun 18, 2:24 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
224 PM CDT MON JUN 18 2007

MSZ062-182130-
LINCOLN-
INCLUDING THE CITY OF...BROOKHAVEN
224 PM CDT MON JUN 18 2007

...STRONG THUNDERSTORM DEVELOPING OVER LINCOLN COUNTY...

A STRONG THUNDERSTORM WAS DEVELOPING OVER LINCOLN...MOVING NORTH
AROUND 25 MPH. WIND GUSTS TO 40 MPH...VERY HEAVY RAIN...SMALL HAIL AND
FREQUENT DANGEROUS LIGHTNING CAN BE EXPECTED. THE STORM WAS NEAR
SANTAG AND WILL CONTINUE TO DRIFT NORTH.

WIND GUSTS GREATER THAN 30 MPH CAN BRIND DOWN LIMBS AND SMALL TREES.
Special weather statement, Jun 18, 2:40 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT MON JUN 18 2007

MSZ055-182000-
SIMPSON MS-
240 PM CDT MON JUN 18 2007

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES SOUTHWEST OF SANATORIUM AT 240 PM CDT...MOVING NORTH
AT 35 MPH.

PEOPLE IN SIMPSON COUNTY...INCLUDING THE CITIES OF MAGEE...MENDENHALL
AND PINOLA...SHOULD MONITOR THIS STORM CLOSELY.

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 2:24 PM CDTSevere Thunderstorm WarningJANJones36 min
Jun 18, 2:43 PM CDTSevere Thunderstorm WarningJANLawrence17 min
Jun 18, 2:52 PM CDTSevere Thunderstorm WarningJANSimpson39 min
Jun 18, 3:27 PM CDTSevere Thunderstorm WarningJANRankin36 min
Jun 18, 3:33 PM CDTSevere Thunderstorm WarningJANNewton42 min
Jun 18, 4:02 PM CDTSevere Thunderstorm WarningJANLauderdale43 min
Jun 18, 4:18 PM CDTSevere Thunderstorm WarningJANKemper43 min
Jun 18, 4:33 PM CDTSevere Thunderstorm WarningJANGrenada13 min
Jun 18, 5:13 PM CDTSevere Thunderstorm WarningJANAttala, Holmes23 min
Jun 18, 5:20 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery55 min
Jun 18, 5:55 PM CDTSevere Thunderstorm WarningJANClay, Oktibbeha, Webster50 min
Jun 18, 6:00 PM CDTSevere Thunderstorm WarningJANLeflore47 min
Jun 18, 6:03 PM CDTSevere Thunderstorm WarningJANGrenada43 min
Jun 18, 6:08 PM CDTSevere Thunderstorm WarningJANWebster21 min
Jun 18, 6:26 PM CDTSevere Thunderstorm WarningJANSunflower49 min
Jun 18, 6:29 PM CDTSevere Thunderstorm WarningJANLowndes61 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.